Misoprostol-induced Acute Coronary Syndrome in a Premenopausal Woman: A Case Report with Literature Review

Author(s): Faizan Mazhar*, Jabeen Sultana, Shahzad Akram.

Journal Name: Current Drug Safety

Volume 13 , Issue 1 , 2018

Graphical Abstract:


Abstract:

Background: Misoprostol is a synthetic analog of prostaglandin-E1 and it is the most widely used drug for the medical management of incomplete abortion. Acute Coronary Syndrome (ACS) rarely occurs in perimenopausal women, in addition, its presentation is atypical, so the disease is not always recognized.

Case Report: We describe a case of 39-year-old woman with no major underlying cardiovascular risk factors, who developed an episode of ACS following the administration of two doses of misoprostol. After the discontinuation of misoprostol treatment, there was a complete resolution of patient's symptoms. The case draws attention to a rare side effect of a commonly used drug and alerts the clinicians to be cautious in those patients having baseline risk factors which make the patient more susceptible to such serious adverse drug effect.

Keywords: Acute coronary syndrome, misoprostol, prostaglandins, premenopausal women, adverse drug effect, TV-USG.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 13
ISSUE: 1
Year: 2018
Page: [65 - 68]
Pages: 4
DOI: 10.2174/1574886312666171122100929

Article Metrics

PDF: 39
HTML: 2
EPUB: 1
PRC: 1